Alert archive / Texas / Flash Flood Warnings in 2013
Flash Flood Warning 27, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this flash flood warning at Sep 20, 2013, 12:03 PM CDT for 4 counties in Texas. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 20, 2013, 12:03 PM CDT (17:03 UTC)
- Expired
- Sep 20, 2013, 3:00 PM CDT
- In force
- 3 hr
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Storm-based polygon
- Flood severity
- None
Counties Bandera County, TX, Gillespie County, TX, Kendall County, TX, Kerr County, TX
The radar
The Austin/San Antonio radar (KEWX), 83 km from the middle of the area, began a volume at 17:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 20, 2:00 PM CDT | HEAVY RAIN 2.1 | 5 E Fredericksburg, TX | RAINFALL AMOUNT IN 90 MINUTES |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Del Rio, TX (KDLF), launched 12:00Z, 5.1 hours before the alert went out and 211 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 612 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 496 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 104 m²/s²
- 0-3 km storm-relative helicity
- 141 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 4.8
The text
As transmitted, in the capitals the NWS used until 2016.
608
WGUS54 KEWX 201703
FFWEWX
TXC019-171-259-265-202000-
/O.NEW.KEWX.FF.W.0027.130920T1703Z-130920T2000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1203 PM CDT FRI SEP 20 2013
THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A
* FLASH FLOOD WARNING FOR...
EASTERN BANDERA COUNTY...
EASTERN GILLESPIE COUNTY...
WESTERN KENDALL COUNTY...
SOUTHEASTERN KERR COUNTY...
* UNTIL 300 PM CDT.
* AT 1159 AM CDT...NATIONAL WEATHER SERVICE RADAR INDICATED
AN AREA OF VERY SHOWERS AND ISOLATED THUNDERSTORMS WERE MOVING
NORTH AROUND 20 MPH ACROSS EASTERN KERR TO SOUTHERN GILLESPIE
COUNTIES. DOPPLER RADAR ESTIMATES FROM 2 TO 3 INCH PER HOUR
RAINFALL RATES WITHIN THIS AREA. 3.32 INCHES OF RAIN FELL JUST
EAST OF PIPE CREEK IN A LITTLE OVER AN HOUR WITHIN THIS AREA OF
SHOWERS AND ISOLATED STORMS.
* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
BOERNE...COMFORT...FREDERICKSBURG...BANDERA FALLS...BANKERSMITH...
BLUMENTHAL...CAIN CITY...CENTER POINT...CRABAPPLE...CYPRESS
CREEK...ECKERT...GRAPETOWN...HILLTOP...LBJ STATE PARK...
LUCKENBACH...NELSON CITY...PIPE CREEK...ROCKY HILL...SISTERDALE...
STONEWALL...WALNUT GROVE...WARING...WELFARE AND WILLOW CITY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
RUNOFF FROM HEAVY RAIN WILL FLOOD CREEKS, STREAMS, STREET
INTERSECTIONS, CULVERTS AND UNDERPASSES. LOW LYING PLACES THAT
NORMALLY FLOOD COULD BECOME DEATH TRAPS. DO NOT CROSS ANY FLOODED
AREA. TURN AROUND DON'T DROWN.
&&
LAT...LON 3038 9861 2999 9864 2972 9876 2972 9878
2964 9885 2963 9908 3038 9900 3050 9883
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood warning went out at Sep 20, 10:44 AM CDT, 1 hour 19 minutes earlier.
Area forecast discussion, Sep 20, 10:44 AM CDT, 1 hour 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1044 AM CDT FRI SEP 20 2013 .UPDATE... NO SIGNIFICANT CHANGES. && .DISCUSSION... THE COLD FRONT STRETCHES FROM A LOW IN EASTERN OK THROUGH WICHITA FALLS TO FORT STOCKTON. THIS FRONT IS SLOWLY PROGRESSING TOWARD THE SOUTHEAST. THE MAIN RAIN AREA IS BECOMING MORE PROGRESSIVE AND MOVING OUT OF VAL VERDE COUNTY TOWARD THE EAST. BEGINNING TO SEE SHOWERS AND THUNDERSTORMS IN THE WARM SECTOR ACROSS OUR EASTERN HALF. EXPECT THIS WILL INCREASE THROUGH THE AFTERNOON. NEW MODELS ARE CONTINUING TO SHOW HEAVY RAIN EVENT EVOLVING TO THE EAST THIS AFTERNOON AND TONIGHT. NO SIGNIFICANT CHANGES TO THE FORECAST. && .PREV DISCUSSION... /ISSUED 646 AM CDT FRI SEP 20 2013/ AVIATION... GENERALLY MVFR CIGS...OCCASIONALLY IFR CIGS WITH SCT TO NUMEROUS SHRA/TSRA THROUGH 12Z SATURDAY. WINDS WILL BE FROM THE EAST- SOUTHEAST TODAY...SHIFT TO NORTHEAST AFT 00Z...THEN TO NORTH BY 12Z SAT. PREV DISCUSSION... /ISSUED 301 AM CDT FRI SEP 20 2013/ SHORT TERM (TODAY THROUGH SATURDAY)... THIS MORNING A MOIST AND UNSTABLE TROPICAL AIRMASS HAS OVERSPREAD SOUTH CENTRAL TEXAS. THE LATEST AWIPS BLENDED TOTAL PWAT PRODUCT DEPICTED VALUES OF 2.1 TO 2.4 INCHES. THIS IS A GOOD INDICATOR FOR HEAVY RAINFALL. THE COMBINATION OF PACIFIC TROPICAL MOISTURE FROM THE REMNANTS OF MANUEL...DEEPENING GULF MOISTURE AND CONVERGENCE ALONG AN APPROACHING COLD FRONT WILL RESULT IN NUMEROUS SHOWERS AND THUNDERSTORMS ACROSS THE REGION TODAY AND TONIGHT. LOCALLY HEAVY RAINFALL IS LIKELY. WE WILL EXTEND THE FLASH FLOOD WATCH TO INCLUDE ALL OF THE HILL COUNTRY AND ADJACENT COUNTIES ALONG THE I-35 CORRIDOR FROM SAN ANTONIO NORTHEASTWARD. ADDITIONAL RAINFALL AMOUNTS OF 2 TO 4 INCHES ARE EXPECTED WITH ISOLATED 6 INCH AMOUNTS POSSIBLE. THE THREAT FOR FLASH FLOODING WILL BE HIGHEST LATE THIS AFTERNOON INTO THE EARLY MORNING HOURS ON SATURDAY AS THE WEAK FRONT DRIFTS SOUTHWARD INTO THE HILL COUNTRY AS UPPER LEVEL ENERGY EJECTS NORTHEASTWARD ACROSS SOUTH CENTRAL TEXAS. THIS PATTERN WILL RESULT IN THE TRAINING OF SHOWERS AND THUNDERSTORMS IN THE VICINITY OF THE FRONTAL BOUNDARY. THE THREAT FOR HEAVY RAINFALL WILL SHIFT SOUTHWARD TO THE COAST ON SATURDAY AS A SFC LOW FORMS OVER SE TEXAS. HIGHS TODAY AND SATURDAY WILL BE WILL BE A FEW DEGREES BELOW NORMAL DUE TO THE CLOUDS AND RAINFALL. LONG TERM (SATURDAY NIGHT THROUGH THURSDAY)... SHOWERS AND THUNDERSTORMS WILL BE MOVING OUT OF OUR SE COUNTIES LATE SATURDAY NIGHT AS THE UPPER LEVEL TROF AXIS BECOMES SITUATED TO THE EAST AND SOUTHEAST OF OUR CWFA. A DRY WEATHER PATTERN IS EXPECTED SUNDAY THROUGH THURSDAY OF NEXT WEEK AS ZONAL FLOW ALOFT TRANSITIONS TO THE SOUTHWEST. AFTERNOON HIGHS WILL SEE A GRADUAL WARMING TREND WITH LOWER TO MID 90S EXPECTED BY THE LATTER HALF OF NEXT WEEK. THE WARMUP MAY BE AFFECTED BY SOIL MOISTURE. HIGHER SOIL MOISTURE VALUES WILL SLOW THE WARMUP. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 86 72 85 69 89 / 100 80 30 10 0 AUSTIN BERGSTROM INTL AIRPORT 86 70 83 66 87 / 100 90 40 10 0 NEW BRAUNFELS MUNI AIRPORT 87 70 83 66 87 / 100 80 50 10 0 BURNET MUNI AIRPORT 83 69 83 64 86 / 100 80 30 - 0 DEL RIO INTL AIRPORT 84 73 83 69 88 / 100 60 60 - 0 GEORGETOWN MUNI AIRPORT 85 69 84 65 87 / 100 80 30 10 0 HONDO MUNI AIRPORT 85 73 85 68 88 / 100 80 70 - 0 SAN MARCOS MUNI AIRPORT 87 71 81 67 87 / 100 80 40 10 0 LA GRANGE - FAYETTE REGIONAL 87 75 85 70 88 / 90 80 50 20 10 SAN ANTONIO INTL AIRPORT 85 74 85 71 89 / 100 80 60 10 0 STINSON MUNI AIRPORT 87 76 86 72 89 / 100 80 60 10 0 && .EWX WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH SATURDAY MORNING FOR THE FOLLOWING COUNTIES: BANDERA...BEXAR...BLANCO...BURNET...COMAL...EDWARDS... GILLESPIE...HAYS...KENDALL...KERR...KINNEY...LLANO...MAVERICK... MEDINA...REAL...TRAVIS...UVALDE...VAL VERDE...WILLIAMSON. && MESOSCALE/AVIATION...02 SYNOPTIC/GRIDS...05 PUBLIC SERVICE/DATA COLLECTION...30
Hazardous weather outlook, Sep 20, 5:51 AM CDT, 6 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 551 AM CDT FRI SEP 20 2013 TXZ171>173-183>194-202>209-217>225-228-211100- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 551 AM CDT FRI SEP 20 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT... A FLASH FLOOD WATCH IS IN EFFECT FOR LOCATIONS ALONG AND WEST OF INTERSTATE 35 AND ALONG AND NORTH OF U.S. HIGHWAY 90. THIS INCLUDES THE RIO GRANDE PLAINS...EDWARDS PLATEAU...HILL COUNTRY...AND I-35 CORRIDOR THROUGH 7 AM SATURDAY MORNING. LOCALLY HEAVY RAIN IS LIKELY WITH AVERAGE RAINFALL TOTALS OF 2 TO 4 INCHES AND A FEW SPOTS RECEIVING UP TO 6 INCHES. FLASH FLOODING IS POSSIBLE AND RIVERS WILL RISE AND MAY FLOOD AS WELL. TURN AROUND... DON'T DROWN. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... RAIN WILL TAPER OFF QUICKLY ON SATURDAY MORNING. NO ADDITIONAL HAZARDOUS WEATHER IS EXPECTED THROUGH THE MIDDLE OF NEXT WEEK. .SPOTTER INFORMATION STATEMENT... STORM SPOTTERS SHOULD BE PREPARED TO PROVIDE HEAVY RAIN AND FLASH FLOOD REPORTS FROM 3 PM TODAY THROUGH 7 AM SATURDAY. ONLY REPORT IF YOU CAN DO IT SAFELY.
In the hours before
Local storm report, Sep 20, 9:54 AM CDT, 2 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
954 AM CDT FRI SEP 20 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0835 AM HEAVY RAIN 2 W FREDERICKSBURG 30.27N 98.91W
09/20/2013 E5.00 INCH GILLESPIE TX BROADCAST MEDIA
HEAVY RAINS CAUSED CLOSURE AT THREE LOW WATER CROSSINGS
BETWEEN FREDERICKSBURG AND HARPER
&&
EVENT NUMBER EWX1300559
SBSLocal storm report, Sep 20, 9:58 AM CDT, 2 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
958 AM CDT FRI SEP 20 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 AM HEAVY RAIN 8 NNW DEL RIO 29.48N 100.95W
09/20/2013 M4.50 INCH VAL VERDE TX EMERGENCY MNGR
24 HOUR RAINFALL AMOUNT
&&
EVENT NUMBER EWX1300560
SBSLocal storm report, Sep 20, 10:32 AM CDT, 1 hour 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1032 AM CDT FRI SEP 20 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 AM HEAVY RAIN 35 NW DEL RIO 29.73N 101.31W
09/20/2013 M4.54 INCH VAL VERDE TX LAW ENFORCEMENT
24 HOUR RAINFALL AMOUNT
&&
EVENT NUMBER EWX1300561
SBSLocal storm report, Sep 20, 10:40 AM CDT, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1040 AM CDT FRI SEP 20 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 AM HEAVY RAIN 35 NW DEL RIO 29.73N 101.31W
09/20/2013 M4.54 INCH VAL VERDE TX LAW ENFORCEMENT
24 HOUR RAINFALL AMOUNT AT SEMINOLE CANYON STATE PARK
HQ
&&
CORRECTED REMARKS
EVENT NUMBER EWX1300561
SBSLocal storm report, Sep 20, 11:18 AM CDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1118 AM CDT FRI SEP 20 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1030 AM FLOOD 10 SW FREDERICKSBURG 30.17N 98.99W
09/20/2013 GILLESPIE TX EMERGENCY MNGR
TWO FEET OF WATER OVER ROADWAY AT ALFRED PETSCH ROAD
AND HWY 16... ROAD CLOSED DUE TO HIGH WATER AT PFIESTER
ROAD AND HWY 16. WATER FROM THE PEDERNALES RIVER WILL
CLOSE RIVER ROAD FROM HWY 16 TO HWY 87
&&
EVENT NUMBER EWX1300562
SBSLocal storm report, Sep 20, 11:54 AM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1154 AM CDT FRI SEP 20 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1115 AM HEAVY RAIN PIPE CREEK 29.72N 98.93W
09/20/2013 M3.32 INCH BANDERA TX OTHER FEDERAL
RAIN FELL FROM 10AM TO 1115AM
&&
EVENT NUMBER EWX1300563
SBSThe office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 19, 9:26 PM CDT | Areal Flood Advisory | EWX | Burnet | 2 hr |
| Sep 19, 11:08 PM CDT | Areal Flood Advisory | EWX | Gillespie, Kerr | 112 min |
| Sep 20, 12:54 AM CDT | Areal Flood Advisory | EWX | Gillespie | 2 hr |
| Sep 20, 2:12 AM CDT | River Flood Warning | EWX | Val Verde | 18 hr |
| Sep 20, 7:01 AM CDT | Flash Flood Warning | EWX | Val Verde | 3 hr |
| Sep 20, 7:48 AM CDT | River Flood Warning | EWX | Val Verde | 12 hr |
| Sep 20, 8:34 AM CDT | Tornado Warning | EWX | Kinney, Val Verde | 26 min |
| Sep 20, 8:57 AM CDT | River Flood Warning | EWX | Val Verde | 48 hr |
| Sep 20, 9:39 AM CDT | River Flood Warning | EWX | Val Verde | 11 hr |
| Sep 20, 10:26 AM CDT | Areal Flood Advisory | EWX | Val Verde | 2 hr |
| Sep 20, 11:03 AM CDT | Areal Flood Advisory | EWX | Blanco, Burnet, Hays, Travis, Williamson | 117 min |
| Sep 20, 11:27 AM CDT | Areal Flood Advisory | EWX | Gillespie | 2 hr |
| Sep 20, 1:12 PM CDT | Areal Flood Advisory | EWX | Bastrop, Blanco, Burnet, Caldwell, Hays, Lee and 2 more | 108 min |
| Sep 20, 1:42 PM CDT | Areal Flood Advisory | EWX | Bandera | 108 min |
| Sep 20, 1:52 PM CDT | Flash Flood Warning | EWX | Travis | 3 hr |
| Sep 20, 2:44 PM CDT | Areal Flood Advisory | EWX | Bastrop, Caldwell, Fayette, Gonzales, Lee | 106 min |
| Sep 20, 4:26 PM CDT | Areal Flood Advisory | EWX | Gonzales, Guadalupe, Wilson | 2 hr |
| Sep 20, 4:33 PM CDT | Areal Flood Advisory | EWX | Bastrop, Caldwell, Gonzales, Guadalupe | 117 min |
| Sep 20, 4:42 PM CDT | River Flood Warning | EWX | Val Verde | 10 hr |
| Sep 20, 5:22 PM CDT | Flash Flood Warning | EWX | Wilson | 3 hr |
| Sep 20, 5:35 PM CDT | Areal Flood Advisory | EWX | Atascosa, DeWitt, Karnes | 115 min |
| Sep 20, 6:16 PM CDT | Areal Flood Advisory | EWX | Bastrop, Fayette, Gonzales, Lavaca, Lee | 104 min |
| Sep 20, 6:42 PM CDT | Areal Flood Advisory | EWX | DeWitt, Fayette, Gonzales, Lavaca | 108 min |
Nearby
Flash Flood Warnings in Texas, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.